Yidong Sun ; Yanjie Xu - The largest singletons in weighted set partitions and its applications

dmtcs:535 - Discrete Mathematics & Theoretical Computer Science, December 27, 2011, Vol. 13 no. 3 - https://doi.org/10.46298/dmtcs.535
The largest singletons in weighted set partitions and its applicationsArticle

Authors: Yidong Sun 1; Yanjie Xu 1

  • 1 Department of Mathematics [Dalian]

Recently, Deutsch and Elizalde studied the largest fixed points of permutations. Motivated by their work, we consider the analogous problems in weighted set partitions. Let A (n,k) (t) denote the total weight of partitions on [n + 1] = \1,2,..., n + 1\ with the largest singleton \k + 1\. In this paper, explicit formulas for A (n,k) (t) and many combinatorial identities involving A (n,k) (t) are obtained by umbral operators and combinatorial methods. In particular, the permutation case leads to an identity related to tree enumerations, namely, [GRAPHICS] where D-k is the number of permutations of [k] with no fixed points.

Volume: Vol. 13 no. 3
Section: Combinatorics
Published on: December 27, 2011
Accepted on: June 9, 2015
Submitted on: October 16, 2010
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

Consultation statistics

This page has been seen 301 times.
This article's PDF has been downloaded 453 times.